How to alternate the use of various NSAIDs

Save

NSAIDs are non-steroidal anti-Inflammatory drugs. These medications reduce inflammation, pain and fever.If you take the same NSAID all time, it will become less effective. The drugs in this classification work best if alternated.

Things You'll Need

  • Notebook
  • Aspirin
  • Ibuprofen
  • Naproxen

How to Alternate the Use of Various NSAIDs

  • Use a notebook to record each medication you take. Include the drug, date, time and dose. This will help you with your records as well as provide vital information for your physician during check-ups or appointments.

  • If you have chronic pain and require medication everyday, switch NSAIDs every two days. This will prevent your body from building resistance to the medications. If you do not have chronic pain and only take NSAIDs occasionally, switch NSAIDs every two weeks.

  • Aspirin is an NSAID that also has heart benefits and blood-thinning properties. Check with your physician before starting an aspirin regime. According to the U.S. Food and Drug Administration, you may take 500 mg every eight hours, not to exceed 1000 mg in a 24 hour period. To prevent gastrointestinal damage, do not mix aspirin with another NSAID .

  • After taking aspirin for two days, switch to ibuprofen. According to the FDA, you may take 800 mg of Ibuprofen every six hoursto a maximum of 3200 mg in a 24-hour period.

  • After taking ibuprofen for two days, switch to naproxen. The FDA says you may take 200 mg of Naproxen every six hours, up to 1000 mg in a 24-hour period.

  • If your pain is still not relieved by alternating NSAIDs, schedule an appointment with your physician and show him your notebook with your dosing history.

Tips & Warnings

  • Aspirin, ibuprofen and naproxen are available as over the counter medications. Deveral NSAIDs are available only by prescription, and your physician may order these for you if your pain is not relieved. If you have further questions, your pharmacist can help you in customize a medication regime specialized to your condition.
  • Do not take more than one NSAID at a time, as this can cause severe gastrointestinal damage, overdose or death. If you exceed any of the daily maximum dosages, get emergency medical care immediately.

References

Promoted By Zergnet

You May Also Like

  • Pain Meds That Do Not Contain Ibuprofen

    Ibuprofen is a nonsteroidal anti-inflammatory drug (NSAID) that is generally well-tolerated in healthy children and adults. However, it can increase the risk...

  • Tylenol Vs. Ibuprofen

    Tylenol and ibuprofen are two of the most common pain medications in the world. Used to reduce pain and fever, each medication...

  • Is Ibuprofin for Inflammation?

    Ibuprofen is the generic name of over-the-counter medicines such as Advil, Medipren, Genpril, Ibu, Midol, Motrin and Nuprin. As a non-steroidal anti-inflammatory...

  • Ibuprofen Vs. Naproxen Sodium

    You've got an headache, backache, or arthritis pain and you need to figure out which pain reliever is best to take, ibuprofen...

  • Is Motrin & Tylenol the Same?

    Motrin and Tylenol are both over-the-counter medications that relieve mild to moderate pain. However, Motrin and Tylenol are two separate types of...

  • How to Take Tylenol & Ibuprofen at the Same Time

    Tylenol, containing the active ingredient acetaminophen, and ibuprofen, sold under various trade names such as Advil and Motrin, can be used safely...

  • How to Alternate Tylenol & Motrin for a Fever

    Tylenol and Motrin can be very effective at reducing fever in infants, children and adults, but taking the two simultaneously is not...

  • How to Take Tylenol & Aleve

    Tylenol and Aleve are two popular pain relievers and are available in most drugstores and grocery stores nationwide. Tylenol is considered an...

  • How to Alternate Tylenol & Motrin in Infants

    Fevers indicate that something is wrong. In an infant a slight fever may be caused by something as simple as teething. A...

  • How to Combine Acetaminophen & Ibuprofen Safely

    When you double up on medications like acetaminophen and ibuprofen, you should know how to do it safely. Each medication actually does...

  • Midol Alternatives

    Midol is a drug manufactured by Bayer Healthcare to help women alleviate the symptoms of premenstrual syndrome; PMS symptoms include cramps, bloating,...

Related Searches

Check It Out

This Is the Beauty Routine of a Yelp Sales Manager

M
Is DIY in your DNA? Become part of our maker community.
Submit Your Work!